Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Took shots of vitcofol for low haemoglobin level. Now feeling better. Should I continue this vaccination?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I was prescribed 5 shots of vitcofol (2 ml each time) on alternate days for low hemoglobin % (10.6%). I was prescribed shots because i was irregular in taking tablets. Now, I'm done with the shots. And I'm feeling a lot better with the shots. Can I continue taking it?
Posted Mon, 27 May 2013 in Blood Disorders
Answered by Dr. Pragnesh Vachharajani 18 minutes later

Thanks for posting your query.

Inj.Vitcofol is prescribed when along with Iron deficiency; B12 deficiency is also suspected or found.

Normally in case of iron deficiency 5 injections are enough.

At the same time you need to take iron tablets for about 3 months, to prevent this from happening again. Along with this please take diet XXXXXXX in iron like green leafy vegetable, milk and milk products etc.

If you do not complete the course your hemoglobin will fall again.

As of today, if your B 12 level is normal, you do not need to take further injections.

I hope this helps.

Wishing you good health.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor